Alert archive / Kansas / Dense Fog Advisories in 2021
Dense Fog Advisory 9, NWS Dodge City, KS
NWS Dodge City, KS issued this dense fog advisory at Jun 10, 2021, 6:40 AM CDT for 4 counties in Kansas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2021, 6:40 AM CDT (11:40 UTC)
- Expired
- Jun 10, 2021, 10:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Dodge City, KS
Counties Grant County, KS, Hamilton County, KS, Kearny County, KS, Stanton County, KS
The radar
The Dodge City radar (KDDC), 139 km from the middle of the area, began a volume at 11:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 11.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3280 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1399 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.2
The text
As transmitted.
896 WWUS73 KDDC 101140 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 640 AM CDT Thu Jun 10 2021 KSZ061-062-074-075-101500- /O.NEW.KDDC.FG.Y.0009.210610T1140Z-210610T1500Z/ Hamilton-Kearny-Stanton-Grant- Including the cities of Syracuse, Lakin, Deerfield, Johnson City, and Ulysses 640 AM CDT Thu Jun 10 2021 /540 AM MDT Thu Jun 10 2021/ ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING... * WHAT...Visibility down to a quarter of a mile. * WHERE...Hamilton, Kearny, Stanton and Grant Counties. * WHEN...Until 10 AM CDT /9 AM MDT/ this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
1 follow-up statement
473 WWUS73 KDDC 101458 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 958 AM CDT Thu Jun 10 2021 KSZ061-062-074-075-101600- /O.EXP.KDDC.FG.Y.0009.000000T0000Z-210610T1500Z/ Hamilton-Kearny-Stanton-Grant- Including the cities of Syracuse, Lakin, Deerfield, Johnson City, and Ulysses 958 AM CDT Thu Jun 10 2021 /858 AM MDT Thu Jun 10 2021/ ...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM CDT /9 AM MDT/ THIS MORNING... Visibilities have improved across the area. Therefore, the advisory will be allowed to expire. $$ Gerard
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this dense fog advisory went out at Jun 10, 5:14 AM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 10, 5:14 AM CDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 514 AM CDT Thu Jun 10 2021 ...Updated Aviation... .SHORT TERM...(Today and tonight) Issued at 117 AM CDT Thu Jun 10 2021 A large 5940 high centered over northwest Mexico will combine with a moist boundary layer to give us another warm and muggy day across southwest Kansas. Dewpoints as of the time of this discussion are in the upper 60s to mid 70s and with light winds we could see some fog and low cloud stratus with potentially some drizzle develop before sunrise this morning mainly from Ashland to Scott City. After sunrise towards 9-10 am we should see the boundary layer mix out and the area become quickly sunny. Highs today should reach into the mid to upper 90s. Dewpoints in the afternoon look to continue to be in the upper 60s to lower 70s and heat indices will reach into the upper 90s to low 100s. It looks like areas from Ashland to Medicine Lodge could see heat index values as high as 103 which would keep them just below heat advisory criteria. Winds will also be breezy out of the southeast through the afternoon. Tonight a 700 mb shortwave and cold front is expected to start plowing through the plains with a large derecho event expected in the Dakotas. Models are suggesting a squall line to develop along the cold front in Nebraska and quickly sweep southeast through the overnight. The indications are for our forecast area is the mid layer temperatures will probably be to warm for any thunderstorm development as the front will enter into western Kansas before sunrise. That said there is some slight POPs mainly for areas north of I-70 towards morning as there could be some slight mid level cooling as the storms approach. Overnight lows should fall into the 60s and 70s. .LONG TERM...(Friday through Wednesday) Issued at 216 AM CDT Thu Jun 10 2021 Hot and mainly dry weather looks to be the main story in the long term as the large high pressure in northern Mexico looks to progress northward and intensify through the weekend. This should keep the upper level winds well to the north in the northern plains/southern Canada. There does look to be a bit of a shortwave rotating around the main high on Sunday which looks to combine with some cooler mid level temperatures and that could lead to some thunderstorm activity from Sunday night into Monday morning. && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 510 AM CDT Thu Jun 10 2021 Low cloud stratus and fog will be possible to start the time period for DDC, GCK, and LBL with IFR to at time LIFR flight conditions through 15Z. Cloud ceilings will rise quickly after 15 Z to VFR conditions through the rest of the time frame. Winds will increase out of the southeast after 15Z to 15-20 kts with gusts to 25 kts. A cold front is expected to move through western Kansas late tonight towards sunrise Friday morning which will switch the wind direction at GCK and LBL around 11Z. && .PRELIMINARY POINT TEMPS/POPS... DDC 95 71 90 62 / 0 0 10 0 GCK 95 67 87 58 / 0 0 0 0 EHA 100 65 89 59 / 0 0 0 0 LBL 99 68 89 60 / 0 0 0 0 HYS 95 71 88 60 / 20 10 20 10 P28 96 74 94 68 / 0 0 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Tatro LONG TERM...Tatro AVIATION...Tatro
Hazardous weather outlook, Jun 10, 2:50 AM CDT, 3 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 250 AM CDT Thu Jun 10 2021 KSZ030-031-043>046-061>066-074>081-084>090-110800- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 250 AM CDT Thu Jun 10 2021 /150 AM MDT Thu Jun 10 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Afternoon high temperatures will be in the mid to upper 90s and heat index values could approach 102-104 for areas from Ashland to Medicine Lodge. Day 1 Hazards ------------- * Lightning: Limited risk * Excessive heat: Extreme risk * Non-thunderstorm wind: Limited risk * Fire weather: Elevated risk .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Days 2-7 Discussion ------------------- Hot weather will continue into early next week with high temperatures reaching into the low to mid 90s. Days 2-7 Hazards ---------------- * Friday - Lightning: Limited risk - Excessive heat: Significant risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Saturday - Lightning: Limited risk - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk * Sunday - Lightning: Limited risk - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk * Monday - Excessive heat: Limited risk * Tuesday No hazards. * Wednesday - Non thunderstorm wind: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
Nearby
Dense Fog Advisories in Kansas, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.